MAUDE Adverse Event Report: BIOMÉRIEUX SA VIDAS® VARICELLA-ZOSTER IGG

BIOMÉRIEUX SA VIDAS® VARICELLA-ZOSTER IGG
Catalog Number 30217
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On 31-jan-2024, a customer from germany notified biomérieux of obtaining negative result when testing patient sample with vidas varicel.Zoster igg 60 t (ref.30217, batch number: 1010193850, expiry date: 26-may-2024) compared to another method.The customer uses a mini vidas® instrument (serial no.(b)(6)).According to the information provided, the testing was performed on a 32 year old pregnant woman.Instrument: mini vidas® 5.6.1 last preventative maintenance: 15feb2023 qcv test run the (b)(6) 2023 was compliant.Qcv test run the (b)(6) 2023 was compliant.Mle data vz igg ref 30217, lot: 1010193850 s1: 447 ¿ 829 rfv c1: 1.97 ¿ 2.85 c2: <= 0.59 calibration performed the 07nov2023 = > valid s1: 701/640 rfv, mean: 670 rfv.C1: 2.47 (1657 rfv) positive c2: 0.00 (-1 rfv) negative calibration performed on 04jan2024 = > valid s1: 692 / 675 rfv, mean: 683 rfv c1: 2.49 (1701 rfv) positive c2: 0.00 (0 rfv) negative patient sample testing: vz igg testing with vidas lot 1010193850 performed on (b)(6) 2023; performed with calibration valid from 07nov2023.Result: (0.50) neg vz igg testing with vidas lot 1010193850 performed on (b)(6) 2024; performed with calibration valid from 04jan2024.Result: (0.48) neg vz igg vidas interpretation: negative < 0.60 equivocal >=0.60 < 0.90 positive > 0.90 same sample tested on mini vidas® from 23jan2024 was tested with liaison.Vz igg with liaison positive (156 mui/ml) vz igm with liaison negative (0.20 ) vz igg liaison (diasorin) interpretation: negative < 50 mui/ml equivocal 50 ¿ 100 mui/ml positive > 100 mui/ml there was no treatment of the patient due to the first negative result.In addition, the customer confirmed there was no patient harm or impact, nor delayed results.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in germany regarding negative result when testing patient sample with vidas varicel.Zoster igg 60 t (ref.(b)(4), batch number: 1010193850, expiry date: 26-may-2024) compared to another method.The customer uses a mini vidas® instrument (serial no.(b)(6)).A biomérieux internal investigation has been completed with the following results: customers material: ********************************** no patient¿s sample available.Investigation outcomes: *************************************** complaint analysis: ------------------------------------------- at the time of investigation, there is only the customer¿s complaint, in link with object of this issue, recorded on vidas varicella-zoster igg (vzv) ref.(b)(4) lot 1010193850.Quality control records: ------------------------------------- there is neither capa, quality event nor non-conformity linked to this issue on this vidas assay.Analysis and tests conducted by complaints laboratory.------------------------------------------------------------------------------- **control chart analysis** ~~~~~~~~~~~~~~~~~~~~ this analysis was carried out: on (b)(4) internal samples ( positive samples) with a respective target at 1.31 / 1.39 / 1.52 and 2.05 tv.- on (b)(4) batches of vidas varicella-zoster igg (vzv) ref.(b)(4) including the lot 1010193850 used by the customer.The analysis of the control charts showed that all results are within specifications and the lot mentioned above is in the trend compared to the other lots.***tests performed by the complaint¿s laboratory*** ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~ our complaints laboratory tested (b)(4) internal samples, (b)(4) negative and (b)(4) positive ones , (targets: 0.48 tv, 1.31tv, 1.39 tv, 1.52 tv and 2.05 tv) on the retain kit of vidas varicella-zoster igg (vzv) lot 1010193850.=> samples results are within their expected specifications.There is no change of interpretation of the samples.No evolution was noticed over time of the batch number 1010193850.Conclusion: **************** according to all information above, no anomaly was highlighted with the control chart analysis, the analysis of quality data and the tests performed on our internal quality control materials using the retain kit of vidas varicella zoster igg ref (b)(4) lot 1010193850.Without customer's return sample and kit, further investigation cannot be pursued.The result observed using vidas varicella zoster could be due to how the igg antibodies targeted with this test are linked with the immune status of the patient.The clinical context of the patient is not known if they are immunocompetent, immunosuppressed or vaccinated.Moreover, with only these two values (vidas vzv igg negative and liaison vzv igg positive) we cannot establish which result is more accurate for determining the patient varicella -zoster immunological status.Unfortunately, sample was not available to be retested with a third method.For reminder, vidas varicel.Zoster igg ref 30217 assay only detects igg and it is intended as an aid in the determination of immunological experience with varicella-zoster virus.There is no consensus regarding the protective rate of anti-varicella-zoster antibodies.As it is recommended in the package insert, if a definitive determination of immunity is required, all persons with negative results should be retested by a more sensitive assay, e.G.Fama.According to the data mentioned above, there is no reconsideration of vidas varicella-zoster igg ref.(b)(4) lot 1010193850.

Brand Name
VIDAS® VARICELLA-ZOSTER IGG
Common Device Name
VIDAS® VARICELLA-ZOSTER IGG
Manufacturer (Section D)
BIOMÉRIEUX SA
376 chemin de l'orme
marcy l etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX SA
376 chemin de l'orme
marcy l etoile 69280
FR   69280
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key18644697
Report Number8020790-2024-00002
Device Sequence Number7129136
Product Code LFY
UDI-Device Identifier03573026064518
UDI-Public03573026064518
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2024
Device Catalogue Number30217
Device Lot Number1010193850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale